Alert archive / Alabama / Tornado Warnings in 2005
Tornado Warning 55, NWS Birmingham, AL
NWS Birmingham, AL issued this tornado warning at Jun 11, 2005, 7:24 PM CDT for Barbour County, Alabama. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 11, 2005, 7:24 PM CDT (00:24 UTC)
- Expired
- Jun 11, 2005, 8:00 PM CDT
- In force
- 36 min
- Issued by
- NWS Birmingham, AL
- Area
- Counties, with a storm outline in the text
County Barbour County, AL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 0.4 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 126 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 520 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 373 m²/s²
- 0-3 km storm-relative helicity
- 547 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KBMX 120025
TORBMX
ALC005-120100-
/O.NEW.KBMX.TO.W.0055.050612T0024Z-050612T0100Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
724 PM CDT SAT JUN 11 2005
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* TORNADO WARNING FOR...
CENTRAL BARBOUR COUNTY IN SOUTHEAST ALABAMA
* UNTIL 800 PM CDT
* AT 722 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR
TEXASVILLE...OR ABOUT 14 MILES NORTHWEST OF ABBEVILLE...MOVING
NORTHWEST AT 30 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CLAYTON AND MOUNT ANDREW.
HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW IF YOU WAIT
TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE.
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.
LAT...LON 3192 8563 3198 8559 3200 8557 3200 8552
3202 8551 3203 8546 3202 8543 3203 8542
3171 8525 3172 8541 3164 8542
$$
JD/812 follow-up statements
000
WWUS54 KBMX 120038
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
737 PM CDT SAT JUN 11 2005
ALC005-120100-
/O.CON.KBMX.TO.W.0055.000000T0000Z-050612T0100Z/
BARBOUR AL-
737 PM CDT SAT JUN 11 2005
...A TORNADO WARNING CONTINUES UNTIL 800 PM CDT FOR CENTRAL BARBOUR
COUNTY...
AT 734 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR CLAYTON...OR ABOUT
14 MILES WEST OF EUFAULA...MOVING NORTH AT 35 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MOUNT
ANDREW.
WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.
LAT...LON 3192 8563 3198 8559 3200 8557 3200 8552
3202 8551 3203 8546 3202 8543 3203 8542
3171 8525 3172 8541 3164 8542
$$
JD/81000
WWUS54 KBMX 120100
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
800 PM CDT SAT JUN 11 2005
ALC005-120110-
/O.EXP.KBMX.TO.W.0055.000000T0000Z-050612T0100Z/
BARBOUR AL-
800 PM CDT SAT JUN 11 2005
...THE TORNADO WARNING FOR CENTRAL BARBOUR COUNTY EXPIRES AT 800 PM
CDT...
THE THREAT OF SEVERE WEATHER HAS ENDED. THE STORMS THAT PROMPTED THE
WARNING HAVE WEAKENED.
LAT...LON 3192 8563 3198 8559 3200 8557 3200 8552
3202 8551 3203 8546 3202 8543 3203 8542
3171 8525 3172 8541 3164 8542
$$
JD/81What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this tornado warning went out at Jun 11, 3:58 PM CDT, 3 hours 26 minutes earlier.
Area forecast discussion, Jun 11, 3:58 PM CDT, 3 hours 26 minutes before
AREA FORECAST DISCUSSION...UPDATED WATCHES NATIONAL WEATHER SERVICE BIRMINGHAM AL 358 PM CDT SAT JUN 11 2005 .SHORT TERM... TROPICAL STORM WARNING HAS BEEN CANCELED AND A WIND ADVISORY HAS BEEN ISSUED. THE FLASH FLOOD WATCH WILL CONTINUE...ALTHOUGH WILL NOW EXPIRE AT 1 PM ON SUNDAY. ARLENE IS ONSHORE NOW NEAR PENSACOLA. HOWEVER...THINGS ARE JUST GETTING GOING IN CENTRAL ALABAMA AS THE STORMS APPROACHES FROM THE SOUTH. CURRENT TRACK SHOULD TAKE IT NEAR SELMA TO NEAR TUSCALOOSA OVERNIGHT. RAIN REMAINS THE GREATEST CONCERN. UP TO 3 INCHES HAS ALREADY ACCUMULATED IN SOME OF OUR SOUTHWESTERN COUNTIES...WITH AN ADDITIONAL 3 INCHES EXPECTED. AREA WIDE...3 TO 5 INCHES LOOK REASONABLE. CURRENT RADAR DATA SHOWS STRENGTHENING CONVECTION UPSTREAM WHICH WILL QUICKLY MOVE ACROSS CENTRAL ALABAMA. TORNADO THREAT WILL BE AT THE THE MAXIMUM FOR THE EVENT WITH THESE STORMS. HOWEVER...NO SIGNIFICANT THREAT IS EXPECTED AND NOT EXPECTING A WATCH TO BE ISSUED. AT THIS TIME...I WOULD BE SURPRISED TO SEE ANY SUSTAINED WINDS ABOVE 35 MPH THIS AFTERNOON. CONDITIONS SHOULD IMPROVE GRADUALLY TOMORROW MORNING...WITH ALL BUT NORTHERN LOCATIONS SIGNIFICANTLY MORE PLEASANT TOMORROW AFTERNOON. .LONG TERM... POST ARLENE WEATHER LOOKS LESS INTENSE. WE WILL REVERT BACK TO A MORE TYPICAL SUMMERTIME PATTERN MONDAY AND TUESDAY WITH AFTERNOON SHOWERS AND THUNDERSTORMS...AND TEMPERATURES BACK INTO THE MIDDLE TO UPPER 80S. A COLD FRONT WILL MOVE ACROSS THE AREA LATE TUESDAY NIGHT INTO EARLY THURSDAY RESULTING IN ANOTHER ROUND OF RAIN AND THUNDERSTORMS. BY THURSDAY AFTERNOON...A TWO TO THREE DAY DRY PERIOD WILL BEGIN BUT TEMPERATURES WILL QUICKLY REBOUND INTO THE MIDDLE AND UPPER 80S ONCE AGAIN. && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 67 80 68 84 / 100 80 40 40 ANNISTON 68 81 70 84 / 100 80 40 40 BIRMINGHAM 71 81 72 85 / 100 80 40 40 TUSCALOOSA 71 82 71 87 / 100 80 40 40 CALERA 70 84 72 86 / 100 80 40 40 AUBURN 69 85 71 85 / 100 60 40 40 MONTGOMERY 72 86 72 88 / 100 60 40 40 TROY 72 86 72 88 / 100 50 40 40 && .BMX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH IN EFFECT UNTIL MIDDAY SUNDAY AREA WIDE. A WIND ADVISORY IS IN EFFECT THIS AFTERNOON THROUGH SUNDAY MORNING. && 12/SIRMON CCA/SUMRALL
Hazardous weather outlook, Jun 11, 6:37 AM CDT, 12 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 637 AM CDT SAT JUN 11 2005 ALZ011>015-017>050-121130- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 637 AM CDT SAT JUN 11 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...(TODAY AND TONIGHT). TROPICAL STORM ARLENE IS FORECAST TO MAKE LANDFALL AROUND MOBILE BAY AROUND 3 PM THIS AFTERNOON. THE MAIN THREAT ACROSS CENTRAL ALABAMA FROM TROPICAL STORM ARLENE WILL BE THE POSSIBILITY OF HEAVY RAINFALL AND STRONG GUSTY WINDS. RAINFALL AMOUNTS ARE EXPECTED TO BE ON THE ORDER OF 4 TO 8 INCHES WITH LOCALLY HEAVIER AMOUNTS POSSIBLE. TROPICAL STORM FORCE WINDS MAY BE POSSIBLE ACROSS SOUTHERN SECTIONS OF THE FORECAST AREA THIS AFTERNOON AND AS THE TROPICAL STORM MOVES NORTH THE TROPICAL STORM FORCE WINDS WILL MOVE NORTH AND LAST INTO SUNDAY MORNING. AS ARLENE SLOWLY MOVES NORTHWARD ACROSS THE STATE...THE STORM WILL BEGIN TO WEAKEN ALLOWING WINDS TO FALL BELOW TROPICAL STORM FORCE DURING THE DAY ON SUNDAY. SINCE LAND FALL IS EXPECTED THIS AFTERNOON THERE IS NOT MUCH UNCERTAINTY WITH THE TRACK. THERE COULD BE SOME DIFFERENCES IN INTENSITY. THUS...PEOPLE ACROSS CENTRAL ALABAMA...ESPECIALLY THOSE WITH INTERESTS ALONG THE ALABAMA GULF COAST...NEED TO STAY TUNED FOR FURTHER UPDATES ON TROPICAL STORM ARLENE. SEE THE FLASH FLOOD WATCH (FFA)...INLAND TROPICAL STORM WATCH (NPW)...OR TROPICAL STORM LOCAL STATEMENT (HLS) FOR FURTHER DETAILS. WET MICROBURST POTENTIAL: BIRMINGHAM...VERY LOW. MONTGOMERY...VERY LOW. .DAYS TWO THROUGH SEVEN...(SUNDAY THROUGH FRIDAY). TROPICAL STORM ARLENE WILL MOVE THROUGH THE CENTRAL AND NORTHERN PARTS OF ALABAMA ON SUNDAY. STRONG WINDS WILL STILL BE POSSIBLE THROUGH SUNDAY MORNING...AND FLASH FLOODING WILL BE POSSIBLE THROUGH SUNDAY EVENING. ONCE TROPICAL STORM ARLENE LEAVES THE STATE...RIVER FLOODING WILL BE POSSIBLE THROUGH TUESDAY ON PORTIONS OF THE LOWER BLACK WARRIOR RIVER FROM SELDEN LOCK AND DAM AND DOWNSTREAM...AND ON THE TOMBIGBEE RIVER. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL WILL MOST LIKELY BE NEEDED THIS AFTERNOON THROUGH SUNDAY MORNING DUE TO TROPICAL STORM ARLENE.
In the hours before
Local storm report, Jun 11, 7:15 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
715 PM CDT SAT JUN 11 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM FUNNEL CLOUD 5 SW MONTGOMERY 32.30N 86.34W
06/11/2005 MONTGOMERY AL PUBLIC
PUBLIC REPORTED A FUNNEL CLOUD SIGHTING IN THE HOPE HULL
COMMUNITY.
0635 PM NON-TSTM WND DMG OAK GROVE 33.19N 86.30W
06/11/2005 TALLADEGA AL EMERGENCY MNGR
ONE DOWNED TREE.
&&
JSSNearby
Tornado Warnings in Alabama, 2005Every tornado warning in 2005Tornadoes in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.